Arkansas, 2008

Damaging Wind in Arkansas, February 25, 2008

February 25, 2008 · NWS LZK · 1 event in 1 county or zone

A new cold front pushed into Arkansas during the evening of the 25th. Scattered to numerous showers and thunderstorms developed in areas mainly south of Little Rock.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A new cold front pushed into Arkansas during the evening of the 25th. Scattered to numerous showers and thunderstorms developed in areas mainly south of Little Rock.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 6:00 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Feb 25, 6:00 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CST MON FEB 25 2008

.AVIATION...
COLD FRONT IS MOVING SOMEWHAT SLOWER THAN EXPECTED FROM PREVIOUS
FORECASTS...SO WINDS HAVE NOT BECOME STRONG AND GUSTY YET. THE
SURFACE LOW ACTUALLY HAS INCREASED ITS CENTRAL PRESSURE IN THE
PAST COUPLE OF HOURS. STILL EXPECT A FRONTAL PASSAGE OVERNIGHT.
THERE WILL BE A RISK OF SOME STORMS FORMING OVER THE SOUTHEAST AND
SNOW FLURRIES MAY BE VISIBLE ACROSS NORTH CENTRAL ARKANSAS BY
SUNRISE.
&&

.PREV DISCUSSION... /ISSUED 301 PM CST MON FEB 25 2008/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT
STRONG LOW PRESSURE IN SOUTHEAST KANSAS THIS AFTERNOON...WITH A
COLD FRONT EXTENDING SOUTHWARD INTO TEXAS. INSTABILITY HAS BEEN
GRADUALLY INCREASING AHEAD OF THE FRONT...WITH DEWPOINTS OVER
50 DEGREES IN SOUTHERN ARKANSAS AND TEMPERATURES WARMING INTO THE
60S/70S FROM LITTLE ROCK SOUTHWARD. THIS SETTING THE STAGE FOR AT
LEAST SOME SEVERE WEATHER THIS EVENING.

APPEARS CAPE VALUES WILL REACH 500 TO 1000 J/KG ACROSS SOUTHERN
ARKANSAS THIS EVENING...AND PERHAPS A LITTLE HIGHER IF MORE
APPRECIABLE DEWPOINTS ARRIVE. LOOKING FOR SHOWERS/THUNDERSTORMS TO
POP UP BETWEEN 6 PM AND 9 PM CST...AND WILL AFFECT MAINLY THE
SOUTHEAST HALF OF THE STATE. OTHER THAN WINDS/HAIL...HELICITY
VALUES WILL BE IN 200 TO 300 M2/S2 RANGE...AND ISOLATED TORNADOES
NOT OUT OF THE QUESTION.

FRONT WILL EXIT THE STATE AFTER MIDNIGHT...WITH PRECIPITATION
DIMINISHING. HOWEVER...THERE WILL BE A LOT OF WIND SURROUNDING THE
FRONT...WITH GUSTY SOUTH/SOUTHWEST WINDS THIS EVENING AND STRONG
NORTHWEST WINDS LATER TONIGHT. HAVE LAKE WIND ADVISORY IN MUCH OF
ARKANSAS AS A RESULT.

GUSTY NORTHWEST WINDS WILL CONTINUE ON TUESDAY...WITH COOLER AIR
NOTED. KEPT LAKE WIND ADVISORY POSTED IN MOST AREAS. HIGH PRESSURE
WILL BUILD INTO THE REGION BY EVENING...WITH WINDS DECREASING.

THE HIGH WILL PROVIDE DRY WEATHER ON WEDNESDAY. THE HIGH WILL EXIT
TO THE EAST ON THURSDAY...WITH RETURN FLOW BRINGING
MOISTURE/INCREASING CLOUDS THURSDAY NIGHT. NEXT STORM SYSTEM ON
THE HORIZON...AND ADDED SLIGHT CHANCE OF SHOWERS THURSDAY NIGHT.

LONG TERM...FRIDAY THROUGH MONDAY
WILL USE A BLEND OF MODEL SOLUTIONS. THE UPPER LEVELS WILL GO
THROUGH A TRANSITION PERIOD. AT THE SURFACE...TO BEGIN THE
PERIOD...HIGH PRESSURE IS OVER THE EAST COAST AND LOW PRESSURE IS
CENTERED OVER THE TEXAS PANHANDLE. THIS LOW PRESSURE AND A PARENT
LOW IN THE GREAT LAKES WILL BRING A COLD FRONT INTO ARKANSAS FROM
THE NORTHWEST FRIDAY MORNING...SO WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR FRIDAY. PRECIP SHOULD END FRIDAY EVENING. HIGH
PRESSURE BUILDS INTO THE AREA FRIDAY NIGHT AND SATURDAY.

ANOTHER COLD FRONT MOVES INTO THE PLAINS SUNDAY. MOISTURE AGAIN
INCREASES FROM THE SOUTH AND WEST. THIS WILL SET THE STAGE FOR MORE
SHOWERS AND THUNDERSTORMS ON SUNDAY AND CONTINUE INTO SUNDAY NIGHT.
THIS APPEARS TO BE A STRENGTHENING SYSTEM AND WILL NEED TO BE
WATCHED FOR POSSIBLE SEVERE WEATHER. CROSS SECTIONS INDICATE THE
BEST LIFT ON FRIDAY AND SUNDAY...BUT WILL KEEP SMALL POPS INTO
MONDAY. GFS IS A LITTLE FASTER THAN THE ECMWF WITH THE SUNDAY
SYSTEM. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     38  45  26  48 /  60  10   0   0
CAMDEN AR         44  58  30  56 /  50   0   0   0
HARRISON AR       32  39  24  46 /  30  10   0   0
HOT SPRINGS AR    44  53  30  54 /  40   0   0   0
LITTLE ROCK   AR  43  51  30  53 /  60   0   0   0
MONTICELLO AR     44  57  30  54 /  70  10   0   0
MOUNT IDA AR      40  52  24  55 /  30   0   0   0
MOUNTAIN HOME AR  35  41  24  47 /  30  10   0   0
NEWPORT AR        39  47  27  48 /  60  10   0   0
PINE BLUFF AR     44  52  31  52 /  70  10   0   0
RUSSELLVILLE AR   36  50  24  52 /  30  10   0   0
SEARCY AR         41  49  26  51 /  60  10   0   0
STUTTGART AR      43  49  30  51 /  70  10   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST TUESDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.

&&

AVIATION...32
Hazardous weather outlook, Feb 25, 7:45 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
745 PM CST MON FEB 25 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
745 PM CST MON FEB 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT
...SEVERE THUNDERSTORM WATCH UNTIL 2 AM TUESDAY FOR PARTS OF CENTRAL
AND SOUTHERN ARKANSAS...
A COLD FRONT WAS IN THE SOUTHERN PLAINS THIS EVENING. MOISTURE WAS
INCREASING RAPIDLY AHEAD OF THE FRONT ACROSS THE GULF COAST...WITH
DEWPOINT TEMPERATURES IN THE 50S AND 60S. THESE HIGHER DEWPOINTS HAVE
MOVE INTO SOUTHERN ARKANSAS THROUGH THIS EVENING. AT THE SAME
TIME...TEMPERATURES HAVE WARMED INTO THE 60S.

THE COMBINATION OF WARMING TEMPERATURES AND INCREASING MOISTURE
LEVELS WILL DESTABILIZE THE ATMOSPHERE...WITH THUNDERSTORMS EXPECTED
TO DEVELOP ONCE THE FRONT PUSHES INTO THE REGION.

IT APPEARS THAT THUNDERSTORMS WILL POP UP ANY TIME AFTER 730 THIS
EVENING...MAINLY FROM CENTRAL INTO SOUTH ARKANSAS. STORMS WILL
CONTINUE BUILDING ACROSS THE SOUTHEAST HALF OF THE STATE THROUGH 2
AM.

SOME STORMS MAY BECOME SEVERE THIS EVENING...WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE. WINDS WILL TURN WITH HEIGHT SURROUNDING THE
FRONT...WHICH MAY CAUSE A FEW STORMS TO ROTATE. GIVEN THIS...
ISOLATED TORNADOES CANNOT BE RULED OUT.

WINDY CONDITIONS WILL DEVELOP AHEAD OF THE FRONT THIS EVENING. GUSTY
SOUTH TO SOUTHWEST WINDS ARE EXPECTED...WITH SPEEDS BETWEEN 15 AND
25 MPH. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT DURING
THE OVERNIGHT HOURS... WITH SOME GUSTS OVER 30 MPH.

A LAKE WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY NORTHWEST WINDS WILL CONTINUE ON TUESDAY...WITH A LAKE WIND
ADVISORY REMAINING IN EFFECT. HIGH PRESSURE WILL BUILD INTO THE
REGION FROM THE PLAINS TOWARD EVENING...WITH WINDS DIMINISHING
SOMEWHAT. THE HIGH WILL BRING DRY WEATHER AND LESS WIND ON
WEDNESDAY.

HIGH PRESSURE WILL MOVE EAST OF ARKANSAS LATE THURSDAY. A COLD FRONT
WILL ENTER NORTH ARKANSAS EARLY FRIDAY. CLOUDS WILL INCREASE WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

ANOTHER COLD FRONT WILL ARRIVE FROM THE NORTH LATE IN THE
WEEKEND...WITH A CHANCE OF PRECIPITATION AND A ROUND OF COLD
AIR TO FOLLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHERN ARKANSAS TONIGHT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK
ON CENTRAL ARKANSAS.

46/32

In the hours before

Special weather statement, Feb 25, 8:58 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
858 PM CST MON FEB 25 2008

ARZ066-067-260400-
CALHOUN-OUACHITA-
858 PM CST MON FEB 25 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS TO AFFECT
CALHOUN AND OUACHITA COUNTIES UNTIL 1000 PM CST...

AT 855 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...PUSHING ACROSS OUACHITA
COUNTY...AND MOVING TOWARD CALHOUN COUNTY. THE STORMS WERE MOVING
EAST AT 40 MPH.

SMALL HAIL...ONE HALF INCH OR LESS...IS EXPECTED WITH THESE STORMS...
AS WELL AS GUSTY WINDS TO 35 MPH...DANGEROUS LIGHTNING AND HEAVY
RAIN.

PEOPLE IN CALHOUN AND OUACHITA COUNTIES...INCLUDING BEARDEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

59
Special weather statement, Feb 25, 9:38 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 PM CST MON FEB 25 2008

ARZ063-068-260440-
BRADLEY-CLEVELAND-
938 PM CST MON FEB 25 2008

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS TO AFFECT
BRADLEY AND CLEVELAND COUNTIES UNTIL 1045 PM CST...

AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...OVER CALHOUN COUNTY...AND MOVING
EAST AT 35 MPH. THE STORMS WILL MOVE OVER BRADLEY AND CLEVELAND OVER
THE NEXT HOUR.

SMALL HAIL...ONE HALF INCH OR LESS...IS EXPECTED WITH THESE STORMS...
AS WELL AS GUSTY WINDS TO 35 MPH...DANGEROUS LIGHTNING AND HEAVY
RAIN.

PEOPLE IN BRADLEY AND CLEVELAND COUNTIES...INCLUDING RYE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

59

The radar

The Shreveport radar (KSHV), 142 km away, was scanning. The volume nearest the first event began at 03:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
February 25, 9:47 PM CST
Where
Ouachita County, Louann
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.380, -92.800

There were trees down on an abandoned mobile home. Reports of pea size hail were received across county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 75510.